Yep, I am currently unmedicated. I know how dangerous it is and I know that I am playing with fire and understand that I will likely get burned. I am enjoying the liberty and freedom to feel human again, if only for a very short amount of time. Let me explain.
For the past few months I’ve been experiencing many health problems, like hair loss, dry skin, extreme fatigue, headaches, no sex drive, numb fingers and toes, tummy troubles, problems eating, and of course the no-brainer typical problem of weight gain. My blood work was showing trouble as well; my sugars, cholesterol and triglycerides were high. It’s been concerning.
My edocrinologist decided she wanted another “clean” blood panel. She decided it was again time to stop all medications, including vitamins, to find a baseline.
Woohoooo! An excellent excuse to feel good for a while. The results we got were promising.
I received my blood test results a couple of days ago and everything seems to be coming back to normal. I have some vitamin deficiencies but other than that it appears that something I am taking is affecting my health in negative ways. Now we have to figure out what it is.
I was a little scared to go unmedicated during such a stressful time in my life, and I was afraid to write about it for fear of disappointing my readers, but the fact is I’ve been okay. I take ativan on occasion for the anxiety, but overall I am doing incredibly well. My biggest fear was mania. No manic symptoms yet.
I started an Acai Berry antioxidant and it’s been making me sick. I saw my p-doc yesterday and she explained that when someone is taking so many meds it can build up in your system. I had read that these antioxidants don’t work well, but my doc told me that they do work if you need them. She also told me that if I am getting sick from them, I must need them. She referred to it as a body detox, just like during substance abuse detox, my body is pushing out all the crap that is hurting me.
After a few days, I am starting to feel better now. I started different vitamins and some Krill oil to help with my cholesterol. While my numbers have gone down some, my doctor would like to see them come down some more. I am also taking Biotin for the skin and hair troubles. Both doctors think that I am just in need of some supplements. I hope they are right.
I have noticed my energy level coming back and my cravings for junk food are subsiding. I’m trying hard to resist the unhealthy, and the more I resist the easier it is getting.
As for weight loss, the two times I’ve taken Effexor for an extended period of time, I gained 30 pounds. The first time I stopped it, I was able to lose the weight but it’s been harder this time. I’ve been off it for quite some time now so maybe if I keep an eye on what I eat and get some moderate exercise I can start losing that weight.
I really believe that a healthy body leads to a healthy mind. I am still 30 days away from starting my meds again as long as I maintain a stable mind. I am talking to my p-doc weekly watching for anything negative, and so far so good. We are on the lookout for slight mood changes so that we can get meds back on board sooner if needed.
I have been sleeping well since CPI came into my life. Having the alarm system has made a huge difference in my nightly paranoia episodes. I haven’t had any in two weeks, that is very exciting for me. I love being able to rest. I am sure that probably has contributed to my mild mood. A good nights sleep is so important and I am loving it!
In a month I will have another round of bloodwork and then I will begin my Welbutrin again. Once my bloodwork is checked again after another 30 days I will begin the Haldol. I’m taking baby steps here, I think it is very important to pay attention to how these medications are affecting me and to find out what is toxic for my body and make any necessary changes.
I hope the next 30 days goes as smooth as the last 30 has gone. I can get used to this!
Happy woman photo available from Shutterstock
This post currently has
You can read the comments or leave your own thoughts.
Last reviewed: 27 Sep 2012